|Mar-Apr '07 | briefing | mail | interviews | articles | psorchat | psorchat review | don't say this | flaker creativity | flakers' jargon | other places | archives | send mail | ed dewke | search | acknowledgments | legal stuff | ©2007 Ed Dewke|
PUVA Experience in Switzerland
Dear Ed: Thanks for the wonderful site. I have read many stories about people who have P. One thing that I found from the stories is all of them tried almost everything to be cured. But not me. I am living with P for almost 30 years. It started when I was around 5. My mother didn't go to the doctor, instead she tried to cure me traditionally. She tried many things but failed and finally when I was 10 she brought me to the doctor. I stayed at the hospital for a month and left with no result. First years my P was very very itchy and I always used tranquilizer. (Only when I was 14 we had found that my skin disease was psoriasis.)
Second time I went to the doctor when I was a student, not because my P got worse. Just I thought I will never have a boyfriend with my P. But I couldn't get rid of it. So I stopped to go to the doctor again. I just used Dermovate cream when P got worse. When P appeared on my hands or face I really worried otherwise I got used in living with P.
But recently I decided to go to doctor and I started PUVA. But in here in Switzerland I take Meladinine orally instead of Psoralen. I think there's no big difference between them.
After some exposures my P almost was disappeared except some on my legs. My fair skin became tanned and I really want to continue the treatment but I am really suffering from terrible itching almost all the time. Like the others I can’t sleep comfortably. Plus my skin is very sore now. I makes me really....
I have had 8 exposures by now and it stopped for 2 weeks because of the holiday. I must continue the treatment soon and I am really worry if itching would get worse.
Here's my exposures
The problem started 5th exposure.
So do I have to continue the treatment? What do you think?
Very sincerely, -Enkhe
Ed’s Response: Talk to the doctor in charge of your PUVA (or should we call it MUVA in Switzerland?). Itchy, red skin is not unusual for newcomers to light therapy. There is an adjustment period during which your tolerance for exposure is "tested" and your skin "gets used to" the regimen. You have nearly tripled your exposure times in a relatively short period (3 weeks) and some adjustment is probably in order. Only your doctor can determine if your tolerance and the potential benefit correspond sufficiently to warrant your continuing the therapy. I'm fair skinned (Swedish/German descent) and have some vitiligo, and I burned at 3 minutes of exposure. Not surprisingly, my dermatologist decided I was NOT a good candidate for light therapy.Let me know how things turn out for you. -Ed